Alert archive / Florida / High Surf Advisories in 2017
High Surf Advisory 6, NWS Melbourne, FL
NWS Melbourne, FL issued this high surf advisory at Nov 10, 2017, 2:55 PM EST for Volusia County, Florida. It took effect at Nov 11, 2017, 10:00 AM EST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Nov 10, 2017, 2:55 PM EST (19:55 UTC)
- In effect from
- Nov 11, 2017, 10:00 AM EST
- Expired
- Nov 12, 2017, 6:00 PM EST
- In force
- 32 hr
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
866 WHUS42 KMLB 101955 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 255 PM EST FRI NOV 10 2017 FLZ047-054-059-064-141-147-120930- /O.NEW.KMLB.SU.Y.0006.171111T1500Z-171112T2300Z/ SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 255 PM EST FRI NOV 10 2017 ...HIGH SURF ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 6 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A HIGH SURF ADVISORY, WHICH IS IN EFFECT FROM 10 AM SATURDAY TO 6 PM EST SUNDAY. * WAVES AND SURF...SEAS 10 TO 12 FEET IN THE OPEN ATLANTIC WILL PRODUCE BREAKING WAVES OF 6 TO 8 FEET IN THE SURF ZONE. * TIMING...LATE SATURDAY AFTERNOON THROUGH SUNDAY EVENING. * IMPACTS...POTENTIAL FOR RUNUP TO THE DUNE LINE AND MINOR BEACH EROSION WILL BE POSSIBLE AROUND THE TIMES OF HIGH TIDE WHICH WILL OCCUR EARLY SATURDAY AFTERNOON, OVERNIGHT SATURDAY, AND AGAIN SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$ JC
1 follow-up statement
279 WHUS42 KMLB 120845 CFWMLB COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 345 AM EST SUN NOV 12 2017 FLZ047-054-059-064-141-147-122300- /O.CON.KMLB.SU.Y.0006.000000T0000Z-171112T2300Z/ SOUTHERN BREVARD COUNTY-INDIAN RIVER-ST. LUCIE-MARTIN- COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY- 345 AM EST SUN NOV 12 2017 ...A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WAVES AND SURF...SEAS OF 8 TO 11 FEET IN THE OPEN ATLANTIC WILL PRODUCE LARGE BREAKING WAVES OF 5 TO 7 FEET IN THE SURF ZONE. * TIMING...THROUGH EARLY THIS EVENING. * IMPACTS...POTENTIAL FOR RUNUP TO THE DUNE LINE AND MINOR BEACH EROSION WILL BE POSSIBLE NEAR THE NEXT HIGH TIDE CYCLE, WHICH WILL OCCUR AROUND 300 PM THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING LOCALIZED BEACH EROSION AND DANGEROUS SWIMMING CONDITIONS. && $$
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this high surf advisory went out at Nov 10, 10:45 AM EST, 4 hours 10 minutes earlier.
Area forecast discussion, Nov 10, 10:45 AM EST, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1045 AM EST Fri Nov 10 2017
.DISCUSSION...
...Deteriorating Boating and Beach Conditions Today, Becoming
Hazardous Saturday...
Considerable low cloudiness has overspread much of the area behind a
weak cool front that will continue to sag southward into south FL
this afternoon and wash out. The best chance for showers will be
along the Martin coast as a convergent band over the Atlc slowly
pushes southward. Otherwise, most areas will remain rain-free but
there will be more clouds than sun. Noticeably cooler high temps in
the lower 70s along the Volusia coast, mid 70s metro Orlando and
lower 80s Treasure coast. Little change to current forecast is
needed.
Today-tonight...Frontal boundary will continue to push across the
southern half CWA through sunrise, and be south of the CWA before
mid morning. N-NNE post-frontal flow will veer more NE and deepen
through the afternoon and into tonight, with clouds hanging tough
through the period. Precip chances look scant today save for a few
light rain showers developing across the Treasure Coast. A little
better chance for marine showers to spread back onshore tonight,
mainly after midnight given the expected increase in winds coupled
with a lack of significant dry air advection. Max temps today will
range from the L70s north to around 80F south. Inland mins will drop
into the L60s, with U60s near the coast, even staying around 70F
or so along the barrier islands.
&&
.AVIATION...Expect MVFR CIGs BKN015-025 AGL through 17-18Z,
rising to VFR CIGs around BKN035 AGL thereafter.
&&
.MARINE...
No significant changes to current coastal waters forecast. The Small
Craft Advisory is now in effect for the offshore (Gulf Stream)
waters of Volusia and Brevard counties as north winds 15-20 knots
build seas up to 7 feet. The Advisory will expand to include all the
waters at 4 pm. In the meantime, Small Craft Should Exercise Caution
over the nearshore and southern waters as conditions continue to
deteriorate.
Today-tonight (modified)...post frontal northerly wind will continue
to spread into the southern waters this aftn, with NNW winds
increasing to 20KT through late afternoon, and 20-25KT north of Cape
Canaveral tonight. Seas building to 5 to 7 feet today and 7 to 9
feet tonight.
&&
.HYDROLOGY...North winds behind the cool front are opposing the St
Johns River streamflow near Astor which is causing a temporary rise
back near minor flood stage of 2.8 ft. As winds veer northeast
tonight and Saturday, the river level will drop below flood stage.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 72 64 76 68 / 10 30 40 20
MCO 77 63 78 67 / 0 20 40 20
MLB 79 69 79 73 / 20 30 40 30
VRB 80 70 80 72 / 30 30 40 40
LEE 75 61 77 65 / 0 20 30 20
SFB 75 62 77 67 / 10 20 40 20
ORL 76 63 77 67 / 0 20 40 20
FPR 81 69 80 72 / 30 30 40 40
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 4 PM this afternoon to 4 AM EST Monday
for Flagler Beach to Volusia-Brevard County Line 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
Sebastian Inlet 0-20 nm.
Small Craft Advisory from 9 AM this morning to 4 AM EST Monday
for Flagler Beach to Volusia-Brevard County Line 20-60 nm-
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
&&
KellyHazardous weather outlook, Nov 10, 9:27 AM EST, 5 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 927 AM EST Fri Nov 10 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-102300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 927 AM EST Fri Nov 10 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .WIND AND SEA IMPACT... As a cold front pushes south across central Florida this morning, a surge of north to northeast winds of up to 20 knots will cause seas to build to 5 to 7 feet today, and 7 to 9 feet by tonight. Increasingly hazardous marine conditions for small craft operators will spread southward over the central Florida Atlantic waters this afternoon through tonight. .RIP CURRENT IMPACT... Weather and ocean conditions will produce a moderate threat for rip currents at area beaches today. The threat will be highest through about 930 AM and again after 400 PM due to tidal effects. Check with the local beach patrol about ocean hazards before entering the water. Swim only near a lifeguard, never swim alone. .RIVER FLOOD IMPACT... Minor flooding continues along the Saint Johns River above Lake Harney near Geneva. With northerly winds in place the Saint Johns River at Astor may approach minor flood stage through the rest of the day today. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Winds and seas will become quite hazardous this weekend, with rough, pounding surf and numerous strong rip currents developing in the surf zone. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Cristaldi/Combs
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 2:23 PM EST | River Flood Warning | MLB | Lake, Volusia | 11 days |
| Nov 10, 3:07 PM EST | Areal Flood Advisory | MLB | Martin | 113 min |
Nearby
High Surf Advisories in Florida, 2017Every high surf advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.